Pretražite po imenu i prezimenu autora, mentora, urednika, prevoditelja

Napredna pretraga

Pregled bibliografske jedinice broj: 1028323

Takotsubo cardiomyopathy after the first electroconvulsive therapy regardless of adjuvant beta-blocker use: a case report and literature review


Medved, Sara; Ostojić, Zvonimir; Jurin, Hrvoje; Medved, Vesna
Takotsubo cardiomyopathy after the first electroconvulsive therapy regardless of adjuvant beta-blocker use: a case report and literature review // Croatian Medical Journal, 59 (2018), 6; 307-312 doi:10.3325/cmj.2018.59.307 (recenziran, članak, ostalo)


CROSBI ID: 1028323 Za ispravke kontaktirajte CROSBI podršku putem web obrasca

Naslov
Takotsubo cardiomyopathy after the first electroconvulsive therapy regardless of adjuvant beta-blocker use: a case report and literature review

Autori
Medved, Sara ; Ostojić, Zvonimir ; Jurin, Hrvoje ; Medved, Vesna

Izvornik
Croatian Medical Journal (0353-9504) 59 (2018), 6; 307-312

Vrsta, podvrsta i kategorija rada
Radovi u časopisima, članak, ostalo

Ključne riječi
Takotsubo cardiomyopathy

Sažetak
Takotsubo cardiomyopathy (TC) is a rare complication of electroconvulsive therapy (ECT), an effective and safe treatment for severe cases of depression and psychosis. There are reports on 16 patients who developed TC after ECT, and these were predominantly female patients treated with antidepressants for depressive disorder. We describe a case of a 40-year-old male patient, with a history of schizophrenia and heavy caffeine and nicotine use, treated for acute psychotic episode with haloperidol and clozapine. Propranolol was administered because of clozapine-induced tachycardia. After 8 weeks without therapeutic response, the patient was referred for standard ECT procedure, which included premedication and bifrontotemporal stimulation. Two hours later, the patient experienced gastric pain and had increased troponin and natriuretic peptide levels and ST-elevation. After inotrope and anticoagulant treatment and replacement of antipsychotics, the patient remained stable. Contrary to common opinion, previous adrenergic blockade in this patient did not prevent TC occurrence. TC pathophysiology remains unclear although it has been related to the burst of norepinephrine neurons. Psychosis has also been associated with catecholamine dysfunction, and excessive psychological stress with long-term norepinephrine dysfunction. Animal models have shown that ECT, clozapine, and nicotine and caffeine use could considerably increase catecholamine levels. Clinical understanding of rare cardiac ECT complications could improve early recognition of patients at risk for TC and ensure safe ECT protocols.

Izvorni jezik
Engleski

Znanstvena područja
Kliničke medicinske znanosti



POVEZANOST RADA


Ustanove:
Klinički bolnički centar Zagreb

Profili:

Avatar Url Vesna Medved (autor)

Avatar Url Zvonimir Ostojić (autor)

Citiraj ovu publikaciju

Medved, Sara; Ostojić, Zvonimir; Jurin, Hrvoje; Medved, Vesna
Takotsubo cardiomyopathy after the first electroconvulsive therapy regardless of adjuvant beta-blocker use: a case report and literature review // Croatian Medical Journal, 59 (2018), 6; 307-312 doi:10.3325/cmj.2018.59.307 (recenziran, članak, ostalo)
Medved, S., Ostojić, Z., Jurin, H. & Medved, V. (2018) Takotsubo cardiomyopathy after the first electroconvulsive therapy regardless of adjuvant beta-blocker use: a case report and literature review. Croatian Medical Journal, 59 (6), 307-312 doi:10.3325/cmj.2018.59.307.
@article{article, year = {2018}, pages = {307-312}, DOI = {10.3325/cmj.2018.59.307}, keywords = {Takotsubo cardiomyopathy}, journal = {Croatian Medical Journal}, doi = {10.3325/cmj.2018.59.307}, volume = {59}, number = {6}, issn = {0353-9504}, title = {Takotsubo cardiomyopathy after the first electroconvulsive therapy regardless of adjuvant beta-blocker use: a case report and literature review}, keyword = {Takotsubo cardiomyopathy} }
@article{article, year = {2018}, pages = {307-312}, DOI = {10.3325/cmj.2018.59.307}, keywords = {Takotsubo cardiomyopathy}, journal = {Croatian Medical Journal}, doi = {10.3325/cmj.2018.59.307}, volume = {59}, number = {6}, issn = {0353-9504}, title = {Takotsubo cardiomyopathy after the first electroconvulsive therapy regardless of adjuvant beta-blocker use: a case report and literature review}, keyword = {Takotsubo cardiomyopathy} }

Časopis indeksira:


  • Current Contents Connect (CCC)
  • Web of Science Core Collection (WoSCC)
    • Science Citation Index Expanded (SCI-EXP)
    • SCI-EXP, SSCI i/ili A&HCI
  • Scopus
  • MEDLINE


Citati





    Contrast
    Increase Font
    Decrease Font
    Dyslexic Font